Forum

Amitriptyline side effects.

I have started amitriptyline for nerve pain and was told to take 1 tablet a day for 2-3 weeks and (if pain stil there) then take 2 tablets a day (at night). Although the pain was slightly dulled on 1 tablet, it was still there so I start taking 2. After a few days I noticed that I could feel my heart fluttering (a very odd sensation). There didn’t seem to be any difference in the pain, although I didn’t really expect there to be after only 4 days. I decided to go back to 1 tablet and the fluttering has stopped.

My question is… if I go back to taking 2 tabs will the fluttering heart thing continue or will it stop once my body adjusts? If not then I will go back to my GP and see what else I can try as 1 tablet isn’t enough to control the pain.

Thanks

Hi, You should talk to your GP. I don’t think anyone in their right mind here would want to take responsibility for telling you what dose you should be on. Best wishes, Anthony

3 Likes

100% agree with albrecht.

I think listening to and acting on general basic advice on the forum is fine, but when it comes to side effects or dosages from medications such as Amitriptyline ect then get back to your GP.

Everybody is different and thats what people really need to take into account, their MS symptoms might sound the same, but their medication/dosage might be different, maybe previous medical history is a factor, only your GP can give you the correct answer.

My MS nurse once told me “stop blaming everything on the MS or medication”, in other words noticing a problem such as heart flutter could very well be a side effect of the medication you’re taking but then again is it ??

It’s ok to ask but dont do anything until you’ve gone back to your GP.

1 Like

Hiya …I’ve been on amitriptyline since I was diagnosed,when I was 19 and that was 23 years ago. It does get better the longer you’re on it ,but I would still go to your GP and discuss it with them, … hope you are feeling better soon.

1 Like

Thanks everyone. I went back to 1 tablet and the heart flutter has stopped. I’m due back at my GP next week so I’ll bring it up with him then.

Have you read the important information leaflet that comes with the medication? It usually give the answers to most questions and what to expect/do if you experience anything “odd”.